Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at May 14, 2007, 4:53 PM EDT for Lee County, Florida. It was in force for 37 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2007, 4:53 PM EDT (20:53 UTC)
- Expired
- May 14, 2007, 5:30 PM EDT
- In force
- 37 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Counties, with a storm outline in the text
County Lee County, FL
The radar
The Tampa radar (KTBW), 158 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 4:55 PM EDT | HAIL 0.88 | 2 N Bonita Springs, FL | ON US HIGHWAY 41 NORTH OF BONITA SPRINGS. |
| May 14, 5:00 PM EDT | HAIL 1 | 2 S Estero, FL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTBW 142053 SVRTBW FLC071-142130- /O.NEW.KTBW.SV.W.0045.070514T2053Z-070514T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 453 PM EDT MON MAY 14 2007 THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LEE COUNTY IN FLORIDA. * UNTIL 530 PM EDT * AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING NICKEL SIZE HAIL...5 MILES NORTH OF BONITA SPRINGS...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ESTERO. BONITA SPRINGS MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2632 8172 2649 8175 2649 8195 2632 8185 $$ 69
2 follow-up statements
000 WWUS52 KTBW 142102 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 502 PM EDT MON MAY 14 2007 FLC071-142130- /O.CON.KTBW.SV.W.0045.000000T0000Z-070514T2130Z/ LEE- 502 PM EDT MON MAY 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR SOUTHERN LEE COUNTY... AT 502 PM EDT...THE PUBLIC REPORTED HAIL THE SIZE OF QUARTERS SOUTH OF ESTERO. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE THUNDERSTORM WAS NOW 5 MILES NORTH OF BONITA SPRINGS...MOVING WEST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BONITA SPRINGS. ESTERO. THE SEVERE THUNDERSTORM WILL CONTINUE TO BE CAPABLE OF PRODUCING... QUARTER SIZE HAIL. MOVE INTO A STURDY BUILDING IMMEDIATELY PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR HIGHER...HAIL THE SIZE OF PENNIES OF LARGER...AND ANY WIND DAMAGE TO YOUR NATIONAL WEATHER SERVICE IN RUSKIN BY CALLING 813-645-2323. && LAT...LON 2632 8172 2649 8175 2649 8195 2632 8185 $$ 69
000 WWUS52 KTBW 142129 SVSTBW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 529 PM EDT MON MAY 14 2007 FLC071-142138- /O.EXP.KTBW.SV.W.0045.000000T0000Z-070514T2130Z/ LEE- 529 PM EDT MON MAY 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LEE COUNTY WILL EXPIRE AT 530 PM EDT... AT 529 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE THUNDERSTORM HAD WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING WILL BE ALLOWED TO EXPIRE. DOPPLER RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORM. && LAT...LON 2632 8172 2649 8175 2649 8195 2632 8185 $$ 69
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 1:43 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, May 14, 1:43 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
143 PM EDT MON MAY 14 2007
.SHORT TERM (TONIGHT - WEDNESDAY)...BACK-DOOR SAGGING FRONTAL BOUNDARY
ALONG WITH THE EAST COAST SEA BREEZE MARCHING WESTWARD WILL BE THE
FOCUS FOR CONVECTIVE DEVELOPMENT WITHIN THE MOIST AND VERY UNSTABLE
AIR MASS (PWS 1.6 AND LIS AROUND -8C) COVERING THE FORECAST AREA
EARLY THIS AFTERNOON. SIMILAR TO YESTERDAY AFTERNOON THERE WILL A
THREAT OF SOME SEVERE STORMS WITH DAMAGING WINDS AND LARGE HAIL DUE
TO INCREASINGLY STEEP LAPSES RATES AND COLD 500MB TEMPS -12C...WHICH
WILL ENHANCE DOWNDRAFT POTENTIAL WITH THE STRONGEST PULSE TYPE STORMS.
THE SEVERE THREAT WILL DIMINISH AFTER SUNSET AS THE AIR MASS
RESTABILIZES...BUT THE PRESENCE OF THE FRONT SAGGING INTO THE SOUTH-
CENTRAL PENINSULA ALONG WITH LINGERING MOISTURE WILL AGAIN SUPPORT
A GOOD DEAL OF CLOUDS WITH A SLIGHT CHANCE OF SOME ADDITIONAL SHOWERS
OVERNIGHT...SO WILL DEPICT POPS 20% CENTRAL AND SOUTHERN ZONES WITH
A SILENT 10% POP FAR NORTH. DURING TUESDAY AND WEDNESDAY SURFACE HIGH
PRESSURE FROM THE WESTERN ATLANTIC RIDGING WEST ACROSS THE DEEP SOUTH
WILL PROVIDE A DEEP EASTERLY WIND FLOW ACROSS THE FORECAST AREA. THIS
EASTERLY FLOW COMBINED WITH THE STALLED FRONTAL BOUNDARY BOUNDARY IN
THE VICINITY OF LAKE OKEECHOBEE AND BROAD MID/UPPER TROUGHING WILL
SUPPORT A GOOD DEAL OF CLOUDS ALONG WITH FAIRLY HIGH CHANCES FOR
SHOWERS AND STORMS (POPS 50-60% RANGE) CONTINUING ACROSS CENTRAL/SOUTHERN
MOST ZONES...WITH SLIGHTLY LOWER POP VALUES 20-30% FAR NORTH. TEMPS
WILL CONTINUE NEAR SEASONAL LEVELS THROUGH THE PERIOD.
&&
.LONG TERM (WEDNESDAY NIGHT - MONDAY)...FROM WEDNESDAY EVENING
MODELS SHOW GOOD AGREEMENT IN DEVELOPING A STRONG MID LEVEL TROUGH
OVER THE NORTHEAST STATES WITH A STRONG SURFACE REFLECTION ALONG THE
EASTERN SEABOARD. THIS SYSTEM SENDS A FRONTAL BOUNDARY SOUTHWARD AND
INTO THE SOUTHEAST U.S. BY THURSDAY MORNING. MEANWHILE...ABUNDANT
LOW LEVEL MOISTURE WILL REACH THE SOUTHERN HALF OF FLORIDA BY THURSDAY
MORNING ASSOCIATED WITH A BROAD AREA OF LOW PRESSURE DEVELOPING
OVER THE CENTRAL CARIBBEAN. AS THE FRONT PUSHES SOUTHWARD AND INTO
NORTHERN FLORIDA...POTENTIAL FOR SHOWERS AND THUNDERSTORM ACTIVITY
WILL INCREASE ESPECIALLY OVER THE SOUTHERN AREAS OF THE CWA. CURRENT
40 POPS LOOK GOOD FOR MOST AREAS BUT WILL INCREASE TO 50 POPS OVER
CHARLOTTE AND LEE COUNTIES WHERE LOW LEVEL MOISTURE MIGHT BE MORE
READILY AVAILABLE. LATEST DGEX SEEMS TO BE MORE AGGRESSIVE IN TERMS
OF THE IMPACT OF THE FRONT WITH A BROADER AREA OF CONVECTION OVER
SOUTHERN FLORIDA ON THURSDAY AFTERNOON. PROBLEM CONTINUES TO BE
THE TIMING OF THE FRONTAL PASSAGE AS GFS REMAINS LITTLE SLOWER
THAN DGEX AND KEEPS A WEAKER DECAYING FRONT LINGERING AROUND
SOUTHERN FLORIDA THROUGH FRIDAY MORNING.
GIVEN THE UNCERTAINTY IN THE MODEL SOLUTIONS...WILL ONLY INCORPORATE
MINOR CHANGES TO THE FORECAST PACKAGE BASICALLY TO REFLECT THE
SLIGHTLY HIGHER POPS OVER THE SOUTHERN HALF OF THE CWA AND WAIT FOR
FUTURE MODEL RUNS BEFORE FURTHER INCREASING POPS/WX.
BY FRIDAY AFTERNOON THE FRONT SHOULD EITHER BEGIN DISSIPATING OVER
SOUTHERN FLORIDA OR PUSH AWAY...AS DGEX SUPPORTS. EITHER WAY...A
COLDER AND DRIER AIRMASS WILL DESCEND UPON THE AREA IN THE WAKE OF
THE FRONT WITH NORTHEASTERLY FLOW ESTABLISHING BY SATURDAY MORNING.
SILENT 10/ISOLATED 20 POPS REMAIN IN PLACE FOR THE WEEKEND.
EXPECT TEMPERATURES TO REMAIN NEAR OR SLIGHTLY ABOVE NORMALS THROUGH
FRIDAY. THEN DROPPING TO A COUPLE OF DEGREES BELOW NORMALS IN THE
WAKE OF THE FRONT ESPECIALLY OVER THE NORTHERN COUNTIES WHERE
MORNING LOWS COULD DROP 4 TO 6 DEGREES BELOW CLIMO DURING THE
WEEKEND.
&&
.AVIATION...VRF CONDITIONS ARE EXPECTED TO PREVAIL FOR THE REST OF
THE AFTERNOON AND EVENING WITH SOME BRIEF PERIODS OF MVFR/IFR
POSSIBLE AT ALL TAF SITES UNDER BKN010-030 AND HEAVY RAIN AS SEA
BREEZE BOUNDARIES WILL COMBINE WITH AN UNSTABLE AIRMASS OVER THE
REGION TO GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ALONG THE
WESTERN FLORIDA COAST. MOST OF THE SMOKE THAT HAS BEEN AFFECTING THE
AREA IS NOW CLEARING OUT AND/OR REMAINING OVER THE PANHANDLE AREA
AND GENERALLY VFR WITH P6SM ARE EXPECTED OVERNIGHT AND ON TUESDAY...
WITH MAYBE SOME PERIODS OF 4-5SM IN HAZE MIXED WITH SMOKE AFFECTING
THE TAF SITES AROUND 7-11Z.
&&
.MARINE...NORTHEAST TO EASTERLY WIND SURGE IN THE WAKE OF THE FRONT
ALONG WITH A 4-5MB GRADIENT DEVELOPING BETWEEN KMFL AND KJAX FROM
HIGH PRESSURE ALONG THE MID ATLANTIC WILL WARRANT EXTENDING THE SMALL
CRAFT EXERCISE CAUTION HEADLINES FOR ALL WATERS THROUGH EARLY
TUESDAY. THEREAFTER WINDS/SEAS SHOULD DECREASE AND SUBSIDE TUESDAY
NIGHT INTO WEDNESDAY AS HIGH PRESSURE SETTLES IN OVER THE REGION. ANOTHER
WEAKENING FRONT WILL MOVE THROUGH THE NORTHERN/CENTRAL DURING THURSDAY
AND FRIDAY...WITH A SLIGHT UPTICK IN WIND/SEAS EXPECTED. HIGH PRESSURE
WILL BUILD NORTH OF THE WATERS ON SATURDAY.
&&
.FIRE WEATHER...HUMIDITY VALUES ARE FORECAST TO REMAIN ABOVE CRITICAL
VALUES THE NEXT FEW DAYS WITH NO RED FLAG CONDITIONS EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 68 87 68 85 / 30 40 20 50
FMY 67 85 68 86 / 30 60 20 60
GIF 67 86 68 85 / 30 40 20 50
SRQ 67 87 67 85 / 30 40 20 50
BKV 65 88 66 85 / 20 20 10 30
SPG 71 87 71 85 / 30 40 20 50
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR PINELLAS.
GULF WATERS...SMALL CRAFT EXERCISE CAUTION THROUGH EARLY TUESDAY MORNING
FOR BONITA BEACH TO SUWANNEE RIVER OUT 20 TO 60 NM
INCLUDING TAMPA BAY.
&&
SHORT TERM/MARINE/FIRE WX...JCM
LONG TERM/AVIATION...ARHazardous weather outlook, May 14, 5:03 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 503 AM EDT MON MAY 14 2007 FLZ039-042-043-048-141630- LEVY-CITRUS-SUMTER-HERNANDO- 503 AM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED THUNDERSTORMS THIS AFTERNOON WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS EACH DAY WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLZ049>052-055>057-060>062-065-141630- PASCO-PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS- SARASOTA-DE SOTO-CHARLOTTE-LEE- 503 AM EDT MON MAY 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS THUNDERSTORMS THIS AFTERNOON WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES. THE STRONGEST STORMS COULD PRODUCE LARGE HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...THUNDERSTORM IMPACT... SCATTERED TO NUMEROUS AFTERNOON THUNDERSTORMS EACH DAY WILL PRODUCE LOCALLY HEAVY RAIN...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WHICH COULD SPARK ADDITIONAL WILDFIRES. THE THREAT FOR SEVERE THUNDERSTORMS SHOULD DECREASE...BUT CANT RULE OUT AN ISOLATED SEVERE THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. OGLESBY
In the hours before
Special weather statement, May 14, 1:42 PM EDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 142 PM EDT MON MAY 14 2007 FLZ051-052-055>057-060>062-065-141945- DE SOTO-HARDEE-HIGHLANDS-POLK-MANATEE-CHARLOTTE-LEE-SARASOTA- HILLSBOROUGH- 142 PM EDT MON MAY 14 2007 ...STRONG THUNDERSTORMS WILL AFFECT MOST OF CENTRAL AND SOUTHERN FLORIDA WITH THE STRONGER CELLS NOW MOVING OVER POLK AND HIGHLANDS COUNTIES... STRONG THUNDERSTORMS MOVING WEST AT 15 MPH...WILL AFFECT THE MENTIONED AREAS...UNTIL 345 PM EDT. GUSTY WINDS UP TO 40 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED. IF CAUGHT OUTSIDE...CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. PEA SIZE HAIL IS POSSIBLE WITH THE STRONGEST CELLS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. WHEN USING WIPERS...TURN ON HEADLIGHTS. AVOID DRIVING THROUGH PUDDLES THAT COULD HIDE POTHOLES OR CAUSE HYDROPLANING. SEVEN THOUSAND PEOPLE DIE IN WEATHER RELATED AUTOMOBILE ACCIDENTS EACH YEAR... MANY DUE TO POOR VISIBILITY AND WET ROADS. REMEMBER: VISIBILITY AND TRACTION LEAVE TIME FOR REACTION AR
Special weather statement, May 14, 4:51 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 451 PM EDT MON MAY 14 2007 FLZ065-142130- LEE- 451 PM EDT MON MAY 14 2007 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LEE COUNTY... A THUNDERSTORM...MOVING WEST AT 5 MPH...WILL AFFECT BONITA SPRINGS AND ESTERO...UNTIL 530 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR ALONG WITH PEA SIZE HAIL. TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...AND MINOR FLOODING OF POOR DRAINAGE AREAS. PRC
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 5:32 PM EDT | Severe Thunderstorm Warning | TBW | Lee | 28 min |
| May 14, 5:50 PM EDT | Special Marine Warning | TBW | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.